Alert archive / Indiana / Gale Warnings in 2020
Gale Warning 20, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Oct 14, 2020, 4:09 AM EDT. It took effect at Oct 14, 2020, 12:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2020, 4:09 AM EDT (08:09 UTC)
- In effect from
- Oct 14, 2020, 12:00 PM EDT
- Expired
- Oct 14, 2020, 10:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
118 WHUS73 KIWX 140809 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 409 AM EDT Wed Oct 14 2020 LMZ043-046-141615- /O.UPG.KIWX.SC.Y.0072.000000T0000Z-201015T1800Z/ /O.NEW.KIWX.GL.W.0020.201014T1600Z-201015T0200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 409 AM EDT Wed Oct 14 2020 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from noon today to 10 PM EDT this evening. The Small Craft Advisory is no longer in effect. * WINDS...South increasing to 20 to 25 knots this afternoon veering southwest this evening, then west late tonight. Gusts to 35 knot gales this afternoon and evening. * WAVES...Building to 2 to 5 this afternoon. 4 to 8 feet tonight into Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
3 follow-up statements
238 WHUS73 KIWX 141427 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1027 AM EDT Wed Oct 14 2020 LMZ043-046-142230- /O.CON.KIWX.GL.W.0020.201014T1600Z-201015T0200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1027 AM EDT Wed Oct 14 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...South increasing to 20 to 25 knots this afternoon veering southwest this evening, then west late tonight. Gusts to 35 knot gales this afternoon and evening. * WAVES...Building to 2 to 5 this afternoon. 4 to 8 feet tonight into Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
400 WHUS73 KIWX 141946 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 346 PM EDT Wed Oct 14 2020 LMZ043-046-150200- /O.CON.KIWX.GL.W.0020.000000T0000Z-201015T0200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 346 PM EDT Wed Oct 14 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...Southwest 20 to 25 knots, then west late tonight. Gusts to 35 knot gales this afternoon and evening. * WAVES...Building to 4 to 8 feet tonight into Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
662 WHUS73 KIWX 150156 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 956 PM EDT Wed Oct 14 2020 LMZ043-046-151000- /O.EXP.KIWX.GL.W.0020.000000T0000Z-201015T0200Z/ /O.NEW.KIWX.SC.Y.0073.201015T0200Z-201016T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 956 PM EDT Wed Oct 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY... ...GALE WARNING WILL EXPIRE AT 10 PM EDT THIS EVENING... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 5 AM EDT Friday. * WINDS...West 15 to 25 knots tonight into Thursday. Gusts up to 30 knots. Northwest wind 10 to 20 knots with gusts up to 25 knots Thursday night. * WAVES...3 to 6 feet building to 6 to 10 feet tonight into early Thursday. Waves subsiding to 3 to 7 feet Thursday afternoon and Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Oct 14, 12:38 AM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Oct 14, 12:38 AM EDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1238 AM EDT Wed Oct 14 2020 .SYNOPSIS... Issued at 1235 AM EDT Wed Oct 14 2020 Dry conditions will continue today with highs ranging from the upper 60s in south central Lower Michigan to the middle 70s into west central Indiana. An unsettled pattern will follow Thursday with much cooler weather and chances for showers. && .SHORT TERM...(This Evening through Wednesday) Issued at 224 PM EDT Tue Oct 13 2020 Generally quiet weather can be expected in the short term. Zonal flow aloft will have fast moving system traversing the US/Canadian border that will drag a cold front through our area this evening, but with no sensible weather impacts. Decent surface gradient over the area this afternoon and again Wednesday will bring breezy conditions during the afternoon hours. Despite rather shallow mixing depths still expect 25-30kt gusts possible. Seasonable temperatures for tonight as lows will drop to 40-45F and slightly above normal on Wednesday as highs reach the upper 60s to lower 70s. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 224 PM EDT Tue Oct 13 2020 A somewhat more active pattern taking shape in the long term as upper flow becomes more amplified as building ridge over the eastern Pacific will carve out longwave trough that will pivot into our region toward the end of the week. System developing ahead of upper trough will once again have parent surface low detached well to the north as it moves from the northern great lakes up into western Quebec Wed night-Thu aftn. Trailing cold front associated with this system will move across the area Thursday/Thursday evening. Very dry low levels will initially hamper precip development as column will be slow to saturate. Latest trends in the deterministic runs have front aligning more parallel to the mean flow which may aid in advecting moisture into the area and enhance precip chances...primarily in eastern half of CWA. While confidence is increasing with occurrence of measurable precip, global ensemble members as well as NBM members still clustered around less than 0.1 inches QPF. Much colder air invades the region in the wake of this system as all ensemble members have 850mb temps dropping below 0C by Friday morning. This will send morning lows into the mid 30s Friday morning and potential for at or below 32F Saturday morning. Next system expected to be similar as it tracks from northern great lakes up toward James Bay Sat night-Sun night...again trailing cold front dragged across the area Sunday night bringing another chance for precip. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1238 AM EDT Wed Oct 14 2020 Coontinued VFR conditions through the forecast period. Detail provided for veering/increasing wind in advance of cold front pressing east through the Upper Midwest/Western Great Lakes. Higher gusts Wednesday afternoon as surface based lapse rates increase. Period of LLWS as boundary layer partially decouples/ southwest low level jet ramps with sunset. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 2 PM EDT Thursday for LMZ043-046. && SYNOPSIS...Murphy SHORT TERM...JAL LONG TERM...JAL AVIATION...Murphy Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 13, 5:19 AM EDT, 22 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 519 AM EDT Tue Oct 13 2020 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-140930- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 519 AM EDT Tue Oct 13 2020 /419 AM CDT Tue Oct 13 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Very dry conditions this afternoon in northern Indiana west of Highway 31 may bring an elevated risk of field fires. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Very dry conditions Wednesday in northern Indiana west of Highway 31 may bring an elevated risk of field fires. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-140930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 519 AM EDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory for conditions hazardous to small craft. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous conditions for small craft are possible at times Wednesday into the weekend.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.